Warfarin reacting with antibiotics
Alarming research containing information out lining the safety of the commonly prescribed blood thinning medication warfarin when mixed with other medication, such as antibiotics. Common antibiotics and antifungal medications can boost its blood-thinning ability and raise the risk of internal bleeding,
Among people taking warfarin and one of these medications, "the risk of gastrointestinal bleeding increases, and a bump on the head could become a bleed in the brain," says Dr. Tejal Gandhi, associate professor of medicine at Harvard Medical School and an expert on outpatient drug safety.
Because it's difficult to predict how an antibiotic or antifungal will affect an individual, everyone who takes warfarin should be closely monitored when they start taking a new antibiotic or antifungal medication. If a blood test indicates that it is taking longer for their blood to clot, the dose of warfarin may need to be adjusted downward. sourced from the June 2012 Harvard Heart Letter.
Natural blood thinners
Cayenne pepper is one of the most effective herbs in the prevention of blood clots allowing the body blood to stay thin, while herbs such as garlic cleanse the blood and act as natural antibiotics and do not react with synthetic blood thinning medication